Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 101, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 20, 2005, 1:49 AM MDT for Adams County, North Dakota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2005, 1:49 AM MDT (07:49 UTC)
- Expired
- Jun 20, 2005, 2:30 AM MDT
- In force
- 41 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Adams County, ND
The radar
The Bismarck radar (KBIS), 148 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1635 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 200749
SVRBIS
NDC001-200830-
/O.NEW.KBIS.SV.W.0101.050620T0749Z-050620T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
149 AM MDT MON JUN 20 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ADAMS COUNTY IN SOUTHWEST NORTH DAKOTA
* UNTIL 230 AM MDT
* AT 144 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED OVER CENTRAL ADAMS COUNTY...OR ABOUT 42 MILES
EAST OF BOWMAN...AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL ADAMS COUNTY AROUND 200 AM MDT
RURAL EASTERN ADAMS COUNTY AROUND 210 AM MDT
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4617 10265 4620 10229 4620 10201 4603 10201
4599 10238 4598 10240 4598 10251 4597 10253
4598 10259
$$
JC2 follow-up statements
000
WWUS53 KBIS 200804
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
304 AM CDT MON JUN 20 2005
NDC001-200830-
/O.CON.KBIS.SV.W.0101.000000T0000Z-050620T0830Z/
ADAMS ND-
204 AM MDT MON JUN 20 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 AM MDT FOR
EASTERN ADAMS COUNTY...
AT 202 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED OVER CENTRAL ADAMS COUNTY...OR ABOUT 53 MILES
EAST OF BOWMAN...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN ADAMS COUNTY AT 220 AM MDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM MDT MONDAY
MORNING FOR SOUTHWESTERN NORTH DAKOTA.
LAT...LON 4617 10265 4620 10229 4620 10201 4603 10201
4599 10238 4598 10240 4598 10251 4597 10253
4598 10259
$$
JC000
WWUS53 KBIS 200828
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
328 AM CDT MON JUN 20 2005
NDC001-200838-
/O.EXP.KBIS.SV.W.0101.000000T0000Z-050620T0830Z/
ADAMS ND-
228 AM MDT MON JUN 20 2005
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ADAMS COUNTY EXPIRES
AT 230 AM MDT...
THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM MDT MONDAY
MORNING FOR SOUTHWESTERN NORTH DAKOTA.
LAT...LON 4617 10265 4620 10229 4620 10201 4603 10201
4599 10238 4598 10240 4598 10251 4597 10253
4598 10259
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:30 PM MDT, 11 hours 19 minutes earlier.
Area forecast discussion, Jun 19, 2:30 PM MDT, 11 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 PM CDT SUN JUN 19 2005 .SHORT TERM... TONIGHT THROUGH WEDNESDAY NIGHT...MAIN FORECAST PROBLEM IS PRECIPITATION CHANCES THROUGH THE PERIOD. WEAK COLD FRONT ACROSS SOUTHERN ND WILL REMAIN IN THIS PROXIMITY TONIGHT INTO MONDAY. CAP LOOKS STRONG ACROSS SOUTHEAST ND WHERE CLOUD COVER ATTESTS TO THE MID LEVEL INVERSION AT BIS/ABR. EXPECT ANOTHER NOCTURNAL EVENT AND WITH MID LEVEL LAPSE RATES NEAR ADIABATIC ANOTHER CHC FOR LARGE HAIL/STRONG WINDS A POSSIBILITY. HOWEVER WITH STRONG CAP WILL NEED TO HAVE SOME HELP WITH LOW LEVEL NOCTURNAL JET. EXPECT THE THUNDERSTORMS TO END DURING THE MORNING HOURS...THEN ANOTHER NOCTURNAL EVENT MONDAY NIGHT INTO TUESDAY MORNING. AS RIDGE BUILDS INTO THE NORTHERN PLAINS BY WEDNESDAY EXPECT WARM TEMPS INTO THE 90S AS BROAD SOUTHERLY FLOW CONTINUES TO BRING WARM AIR INTO THE REGION. THE CAP MAY LIMIT THE CHC OF THUNDERSTORMS BUT A SLIGHT CHC CANT BE RULED OUT. .LONG TERM... THURSDAY THROUGH SUNDAY A SHORT WAVE MOVING THROUGH SOUTHERN CANADA ON THURSDAY WILL CONTINUE TO CREATE UNSTABLE CONDITIONS...AND WILL KEEP A CHANCE OF THUNDERSTORMS IN THE FORECAST. FRIDAY THE ASSOCIATED SURFACE LOW WILL BE IN ONTARIO WITH WEST TO NORTHWEST WINDS ACROSS THE STATE. THIS SHOULD PULL IN DRIER AIR AND LESSEN THE CHANCE OF TSTMS. SATURDAY ANOTHER LEE SIDE TROUGH WILL DEVELOP AND MOVE TO EASTERN MONTANA/WESTERN NORTH DAKOTA AS THE WINDS ALOFT BACK WITH THE APPROACH OF YET ANOTHER UPPER LEVEL LOW. THE ASSOCIATED SURFACE LOW MOVES ACROSS THE CENTRAL PLAINS ON SUNDAY AND MONDAY...WITH BEST CHANCE OF SIGNIFICANT WX TO THE SOUTH...SO WILL HOLD OFF ON ADDING PRECIP TO THE FORECAST. TEMPERATURES CONTINUE TO LOOK SEASONABLE THROUGH THE PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && WAA/TSW
Hazardous weather outlook, Jun 19, 3:48 AM MDT, 22 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 448 AM CDT SUN JUN 19 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-200947- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 448 AM CDT SUN JUN 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ONGOING MORNING CONVECTION OVER CENTRAL NORTH DAKOTA CONTAINS A FEW SEVERE THUNDERSTORMS. THIS ACTIVITY MOVING EAST ACROSS THE STATE. THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND TONIGHT ACROSS THE REGION...WITH THE THREAT OF SEVERE THUNDERSTORMS REMAINING OVER THE STATE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS OVER SOUTHERN NORTH DAKOTA ON MONDAY...AND OVER THE WESTERN THIRD OF THE STATE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. VINING
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:16 AM MDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 59 min |
| Jun 20, 3:34 AM MDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 45 min |
| Jun 20, 4:14 AM MDT | Severe Thunderstorm Warning | BIS | Emmons, Sioux | 61 min |
| Jun 20, 5:01 AM MDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 59 min |
| Jun 20, 5:01 AM MDT | Severe Thunderstorm Warning | BIS | Stark | 31 min |
| Jun 20, 5:47 AM MDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure, Logan, McIntosh | 58 min |
| Jun 20, 6:07 AM MDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman | 53 min |
| Jun 20, 6:46 AM MDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 30 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.